Jump to content

Prozac And Sexual Side Effects


Nebular

Recommended Posts

I've been on prozac 10mg daily for the past 8-9 weeks and it has worked out very well for me. My only complaint this far is that my orgasm has been weakened to about 30% of what it was. My libido is still there, but the overall sensation of sex is a bit watered down. This has only just started occurring to me (I'd say about a week and a half ago). It really isn't like I can't have sex; I am still functional, but my sensitivity is cut down. My questions are:

Is it possible that my orgasm will return without changing anything?

If I space the dosage every other day or every two days will this help my orgasm/sensation return?

Thank you.

Link to comment
Share on other sites

Hello there,

Well usually, sexual side effects of AD may or may not continue while taking your medication as time progresses, however it may be a very good idea to give your pdoc a call, maybe he/she can keep you on Prozac (specially that it's working) while lowering the dosage a bit or maybe he/she will suggests another medication.

r90

Link to comment
Share on other sites

I"ve experienced similar reactions in the past. I've been on prozac and wellbutrin for so long I forget all of the effects and how long they lasted. I can say this: I did have the effects you describe at one time, and I don't now, so it may change over time.

You might try an experiment that I've done on occasion. I'm basing this on the fact that the drug takes a long time to build and decay in our systems, and the change in mood seems to follow this trend.. If the side effects are more short term, (which I don't know) this might work. It could also be a placebo effect, but who cares if it works. See what happens if you skip the medicine say, on a saturday if there is a change saturday night. Then skip it on saturday and sunday, and see if there is a change on sunday night. Then go back to your usual dose. Be sure not to stop all together. I've never skipped more than 2 days in a row. I have had "drug free weekends" in the past and did not have any bad effects. I've also gotten a prescription for Cialis from my Dr. which might crank up the volume on the pleasure scale.

Note that I'm not a doctor and could be totally wrong about all of this. But it is something I have done and not had problems.

Good luck

Steve

Link to comment
Share on other sites

Thank you for the responses.

Steve, so you currently have no side effects from the dosage? I think what I experience now may be transient because shouldn't sexual side effects occur in the first two weeks or so on prozac? I didn't experience this even 4-5 weeks in for sure. I may try what you have suggested, but I think I should ask my psychiatrist if I could do an every other day or something to that effect. My logic is, if the dose of prozac constantly builds and decays in our bodies then taking it every other day or every two days would keep a lower dose in our bodies at any given time. I'm no chemist though, so that's why I'll probably call first before I do anything long term.

Link to comment
Share on other sites

Hello, I had a nice long run on prozac and it worked very well for me. You have just hit the point 8 to 9 weeks where it is starting to full kick in and work good for you. Yes, indeed at first it effected the orgasm thing, but for me that gradually faded over time, it could take some months, but if you have found an AD that works good for you, *stay* on it and allow it time to work and for that particular side effect to fade away, it will, it takes to me up to 6 months for that particular side effect to vanish. Take your medication everyday, this is *very* important, do not alternate days especially without talking to your doctor, but I know what he is going to say and that is that on all AD's you have to take it daily just as prescribed.

Please just hang in there, the most important thing right now is that you are established on it and feeling better mentally, if you start to play around with switching to other AD's guess what, the same thing is going to happen and all you are going to do is screw around with a good thing and perhaps mess it up. You will gradually get your libido back as prozac is considered a golden oldie and I had no problems at all reaching 100% orgasm after I was on the medication long enough, please allow it time I beg of you because its one of the better known ones for not having sexual side effects but you have to allow it time for your brain to get readjusted all the way around. Please talk to your doctor before stopping or altering prozac and if you will trust me, things will return to normal given a certain amount of time.

Feel free to PM me if you wish to know more, or have a friend or wish to vent or let it all out...

Link to comment
Share on other sites

I would not change to every other day, that would be the same as cutting your dose in half. If you have just started the medication, and have not had a few months to let your body adjust, don't change anything yet. The experiment I suggested is something I did after being on the medication for a long time. Better to ask your doctor before changing anything, but don't even do that until you've been on the medicine for a few months at least.

Steve.

Link to comment
Share on other sites

Alright, so the conclusion I'm drawing is just to keep on this dosage and wait for the side effects to go away and hopefully the orgasm/sensation will return. However, many people seem to believe that the side effects you receive are the ones that stick with you. I guess this is not the case? Hell I thought I had experienced all side effects after 3-4 weeks.

Link to comment
Share on other sites

  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...